If you need an accessible version of this item please contact JSTOR User Support

Estimating the Distribution Function of a Symmetric Distribution

Eugene F. Schuster
Biometrika
Vol. 62, No. 3 (Dec., 1975), pp. 631-635
Published by: Oxford University Press on behalf of Biometrika Trust
DOI: 10.2307/2335520
Stable URL: http://www.jstor.org/stable/2335520
Page Count: 5
  • Download PDF
  • Cite this Item

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support
Estimating the Distribution Function of a Symmetric Distribution
Preview not available

Abstract

This paper considers the problem of estimating the distribution function of a symmetric distribution when the centre of symmetry is unknown. An estimator is proposed which is shown to be asymptotically better than the empirical distribution function for well-known distributions including the normal, double exponential and Cauchy.

Page Thumbnails

  • Thumbnail: Page 
631
    631
  • Thumbnail: Page 
632
    632
  • Thumbnail: Page 
633
    633
  • Thumbnail: Page 
634
    634
  • Thumbnail: Page 
635
    635